Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 314, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 11, 2011, 2:31 PM CDT for Red River County, Texas; McCurtain County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2011, 2:31 PM CDT (19:31 UTC)
- Expired
- Aug 11, 2011, 3:19 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 169 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
511
WUUS54 KSHV 111931
SVRSHV
OKC089-TXC387-112030-
/O.NEW.KSHV.SV.W.0314.110811T1931Z-110811T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
231 PM CDT THU AUG 11 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RED RIVER COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF CLARKSVILLE...
WEST CENTRAL MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 330 PM CDT
* AT 231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF MANCHESTER...OR
14 MILES SOUTHEAST OF HUGO...AND MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BAGWELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3406 9475 3356 9498 3366 9532 3386 9532
3388 9529 3391 9528 3390 9525 3393 9526
3397 9523 3395 9517 3404 9517 3407 9514
TIME...MOT...LOC 1931Z 270DEG 12KT 3388 9530
$$
232 follow-up statements
737
WWUS54 KSHV 112006
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CDT THU AUG 11 2011
OKC089-TXC387-112030-
/O.CON.KSHV.SV.W.0314.000000T0000Z-110811T2030Z/
MCCURTAIN OK-RED RIVER TX-
306 PM CDT THU AUG 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR RED RIVER AND MCCURTAIN COUNTIES...
AT 305 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR KIOMATIA...OR 20 MILES NORTH OF CLARKSVILLE...MOVING EAST AT 15
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANCHESTER...REDLAND...VALLIANT...NEGLEY...SILVER CITY...ALBION...OAK
HILL...MILLERTON...GOLDEN...GARVIN AND FARMERS HILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3403 9481 3364 9502 3372 9531 3386 9532
3388 9529 3391 9528 3390 9525 3393 9526
3397 9523 3395 9517 3404 9517 3407 9514
TIME...MOT...LOC 2005Z 270DEG 12KT 3388 9516
$$
23000
WWUS54 KSHV 112019
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT THU AUG 11 2011
OKC089-TXC387-112029-
/O.CAN.KSHV.SV.W.0314.000000T0000Z-110811T2030Z/
MCCURTAIN OK-RED RIVER TX-
319 PM CDT THU AUG 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR RED RIVER AND MCCURTAIN
COUNTIES IS CANCELLED...
LAT...LON 3403 9481 3364 9502 3372 9531 3386 9532
3388 9529 3391 9528 3390 9525 3393 9526
3397 9523 3395 9517 3404 9517 3407 9514
TIME...MOT...LOC 2019Z 270DEG 12KT 3388 9510
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 9:35 AM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Aug 11, 9:35 AM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 AM CDT THU AUG 11 2011
.DISCUSSION...
OUTFLOW/FRONTAL BOUNDARY PUSHING SOUTH ACROSS SOUTHERN ARKANSAS
AND NORTH LOUISIANA THIS MORNING PRODUCED GUSTY WINDS AS HIGH AS
40 MPH BEHIND IT. GFS AND NAM FAILED TO INITIALIZE THE BOUNDARY THIS
MORNING...WHICH COULD THROW A WRENCH IN THE ADVERTISED FORECAST
HIGH TEMPERATURE AND PRECIPITATION AMOUNTS DUE TO INCREASED CLOUD
COVER AND SLIGHTLY COOLER AIR. THEREFORE...BASED ON RECENT TRENDS...WENT
AHEAD AND DECREASED TEMPERATURE VALUES BEHIND THE FRONT AND
EXTENDED PRECIPITATION CHANCES FARTHER SOUTH. /05/
&&
.AVIATION...
THIS MORNING OUTFLOW FROM STORMS OVER ARKANSAS AND
MISSISSIPPI... ROUNDING THE NORTHEAST PERIPHERY OF THE UPPER LEVEL
RIDGE OF HIGH PRESSURE THAT HAS BROUGHT THE HOT TEMPERATURES...AS
PUSHED A FRONTAL BOUNDARY INTO NORTHEAST TEXAS AND PARTS OF
NORTHWEST AND NORTH CENTRAL LOUISIANA. IN WAKE OF THIS
BOUNDARY...A FEW SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE. WINDS ASSOCIATED WITH THE OUTFLOW/FRONTAL BOUNDARY WERE
QUITE STRONG EARLIER THIS MORNING BUT HAVE DECREASED AS THE
BOUNDARY SLIPPED SOUTHWEST INTO THE FOUR STATE REGION. MVFR
CEILINGS IN WAKE OF THE BOUNDARY WILL MOST LIKELY LIFT BY TERMINAL
FORECAST TIME...SO WILL CARRY MOSTLY VFR FLIGHT CATEGORIES. THE
MVFR CEILINGS OVER EAST TEXAS AND PARTS OF LOWER NORTHWEST
LOUISIANA DUE TO STRONG SOUTHERLY BOUNDARY LAYER AND SURFACE FLOW
OFF THE GULF...WILL BE LIFTING TO VFR BY TERMINAL ISSUANCE TIME
ALSO SO PLAN TO CARRY VFR THERE AS WELL. THE OUTFLOW BOUNDARY
MOVING ACROSS THE AREA TODAY WILL SERVE AS A FOCUS FOR THE
DEVELOPMENT OF CONVECTION THIS AFTERNOON AND INTO TONIGHT. WILL
OMIT MENTION IN THE UPCOMING TERMINAL FORECAST...AND WILL AMEND AS
NEEDED. WINDS WILL BE EAST AND NORTHEAST IN WAKE OF THE BOUNDARY
AND SOUTHWEST TO SOUTH AHEAD OF THE BOUNDARY OVER EAST AND
NORTHEAST TEXAS. WINDS WILL BE 10 TO 15 KNOTS WITH HIGHER
GUSTS...DROPPING OFF TO LESS THAN8 KNOTS OVERNIGHT...INCREASING TO
8 TO 12 KNOTS AFTER 12/15 UTC FRIDAY. /06/
&&
.PREV DISCUSSION... /ISSUED 424 AM CDT THU AUG 11 2011/
DISCUSSION...
STALLED FRONTAL BOUNDARY REMAINS ROUGHLY ALONG THE OK/TX STATE
LINE AND EASTWARD ALONG THE AR/LA STATE LINE. SIMILAR TO THE PREVIOUS
COUPLE OF NIGHTS...WNW FLOW ALOFT HAS KEPT ANY SUBSTANTIAL
CONVECTION NORTH OF THE AREA ACROSS OK AND AR. BIGGEST CHALLENGE
TODAY AND FRIDAY IS THE HEAT. DRIER AIR HAS CONTINUED TO MIX DOWN
TO THE SFC DURING THE AFTERNOONS ACROSS E TX...WHICH HAS HELPED TO
DRIVE TEMPS WELL ABOVE 100F. TEMPS SHOULD BE A FEW DEGREES COOLER
NORTH OF THE FRONT IN SE OK/SW AR. HOWEVER...MOISTURE POOLING AT
THE SFC NEAR THE BOUNDARY MAY HELP TO ENHANCE THE HEAT INDEX
VALUES. IT ALL DEPENDS ON WHEN THE HIGHEST DEWPOINT VALUES
CORRESPOND WITH THE HIGHEST SFC TEMPS. WAS ON THE FENCE WITH
EXTENDING THE HEAT ADVISORY BACK ACROSS THE NRN ZONES BUT DECIDED
TO LET IT RIDE FOR NOW. WOULD NOT BE SURPRISED TO SEE SOME HEAT
INDEX VALUES APPROACH ADVISORY CRITERIA ACROSS THE NRN ZONES
BEFORE THE DAY IS DONE. FRIDAY SHOULD BE VERY SIMILAR ALTHOUGH
INCREASED CLOUD COVER MAY KEEP HIGH TEMPS LOW ENOUGH THAT HEAT
INDEX VALUES CAN STAY BELOW ADVISORY CRITERIA ACROSS THE ENTIRE
CWA.
BEST CHANCES FOR TSTMS FOR THIS FCST PACKAGE APPEAR TO BE LATE
FRIDAY NIGHT AND INTO SATURDAY. AS THE RIDGE MOVES SLIGHTLY
FARTHER WEST AND THE NW FLOW ALOFT AMPLIFIES A BIT...A RATHER
STRONG SHORTWAVE TROUGH IS FCST TO MOVE ACROSS THE CWA ON THE NE
SIDE OF THE RIDGE. THIS WOULD PROMOTE THE DEVELOPMENT OF TSTMS
ACROSS OK THAT MOVE SE INTO THE AREA. THIS SCENARIO IS HIGHLY
DEPENDENT ON THE EXACT DIRECTION OF THE STEERING FLOW ALOFT.
TENDENCIES HAVE BEEN FOR ANY TSTM COMPLEXES TO REMAIN NORTH OF THE
AREA OR JUST PROVIDE A GLANCING BLOW SO STAYED TUNED.
BY THE END OF THE WEEKEND...THE RIDGE BEGINS TO BUILD ACROSS THE SW
CONUS AND THE UPPER FLOW AMPLIFIES SHARPLY. ANOTHER SHORTWAVE
TROUGH SHOULD BRING A COLD FRONT ACROSS THE CWA BY SUNDAY. LARGE
CANADIAN SFC HIGH BECOMES ESTABLISHED ACROSS THE OHIO RIVER VALLEY
AND MAY HELP TO COOL TEMPS BACK TO NEAR 100 DEGREES OR EVEN INTO
THE UPPER 90S. UNFORTUNATELY...ANY RELIEF MAY BE SHORT-LIVED AS
THE UPPER RIDGE EXPANDS BACK TO THE EAST AND SETTLES OVER THE SRN
PLAINS WHICH SHOULD ALLOW THE HEAT TO BUILD ONCE AGAIN. /09/
AVIATION...
CONVECTION ONCE AGAIN REMAINING WELL NORTH OF OUR TERMINAL LOCATIONS
WITH THUNDERSTORMS EXTENDING FROM NEAR TULSA TO NEAR LITTLE ROCK.
WELL DEFINED DEWPOINT BOUNDARY/FRONT EXTENDS WEST TO EAST ACROSS THE
REGION...JUST NORTH OF THE I-20 CORRIDOR THIS MORNING. THIS BOUNDARY
MAY LIFT A LITTLE FURTHER NORTH TODAY...BUT WILL SERVE AS A FOCUS
FOR AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. EVEN THOUGH RAIN
CHANCES ARE OF THE SLIGHT VARIETY...THE VICINITY OF THE BOUNDARY
DESERVES THE MENTION OF CB'S IN THE 12Z TAF PACKAGE AT THE TXK/ELD
AND MLU TERMINALS. CURRENT FCST BEGINS THIS AT 18Z AND WILL CONTINUE
THIS TREND WITH THE NEW PACKAGE.
OTHERWISE...VERY LITTLE CHANGE IS EXPECTED THROUGHOUT THE DAY WITH
CU FIELD GENERATING ONCE AGAIN AROUND 17-18Z AND DISSIPATING QUICKLY
NEAR OR SHORTLY AFTER 00Z MINUS ANY ISOLATED CONVECTION AROUND ACROSS
S AR/NE LA. MAY SEE SOME GUSTS APPROACHING 15-18KTS WITH MIXING
DURING THE DAY BUT MAY CHOSE TO PREVAIL THIS GIVEN THE INFREQUENT
NATURE OF GUSTS ACROSS THE REGION ON WEDNESDAY WITH A SIMILAR GRADIENT
EXPECTED ONCE AGAIN TODAY. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 102 80 100 79 100 / 20 10 10 20 20
MLU 102 79 99 76 98 / 20 10 20 10 20
DEQ 99 77 99 77 98 / 20 20 20 30 30
TXK 101 80 101 79 99 / 20 20 20 20 30
ELD 100 78 100 76 98 / 20 20 20 20 30
TYR 104 80 101 80 101 / 10 10 10 10 20
GGG 103 80 101 79 100 / 10 10 10 20 20
LFK 102 78 100 78 99 / 10 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ070>073.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...NONE.
TX...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
06/05/05Hazardous weather outlook, Aug 11, 11:55 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1155 AM CDT THU AUG 11 2011 LAZ010-011-017>020-022-TXZ136-137-149>153-165>167-121200- DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-LA SALLE- SMITH-GREGG-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1155 AM CDT THU AUG 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... HIGH TEMPERATURES WILL RANGE FROM AROUND 100 TO NEAR 105 DEGREES THIS AFTERNOON...YIELDING HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES. THEREFORE...A HEAT ADVISORY REMAINS IN EFFECT. PRECAUTIONS SHOULD BE TAKEN TO PROTECT AGAINST HEAT RELATED ILLNESSES RESULTING FROM OUTDOOR EXPOSURE OR INADEQUATELY COOLED BUILDINGS. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. STRONG WINDS MAY BE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON HOURS BRINGING TEMPORARY RELIEF FROM THE HOT CONDITIONS. THE BEST CHANCES FOR THUNDERSTORMS WILL LIKELY BE LATE FRIDAY AND INTO EARLY SATURDAY. GUSTY WINDS WILL BE THE PRIMARY THREATS FROM ANY STORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ARZ070>073-LAZ001>006-012>014-021-TXZ096-097-108>112-124>126-138- 121200- MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-UNION LA-BIENVILLE-JACKSON-OUACHITA-CALDWELL- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-HARRISON- 1155 AM CDT THU AUG 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... HIGH TEMPERATURES WILL RANGE FROM AROUND 100 TO NEAR 105 DEGREES THIS AFTERNOON...YIELDING HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES. THEREFORE...A HEAT ADVISORY REMAINS IN EFFECT. PRECAUTIONS SHOULD BE TAKEN TO PROTECT AGAINST HEAT RELATED ILLNESSES RESULTING FROM OUTDOOR EXPOSURE OR INADEQUATELY COOLED BUILDINGS. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE GENERALLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR THIS AFTERNOON. DAMAGING WINDS MAY BE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON HOURS BRINGING TEMPORARY RELIEF FROM THE HOT CONDITIONS. THE BEST CHANCES FOR THUNDERSTORMS WILL LIKELY BE LATE FRIDAY AND INTO EARLY SATURDAY. GUSTY WINDS WILL BE THE PRIMARY THREATS FROM ANY STORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS MAY BE POSSIBLE LATER THIS AFTERNOON. ARZ050-051-059>061-OKZ077-121200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MCCURTAIN- 1155 AM CDT THU AUG 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON HOURS. THE BEST CHANCES FOR THUNDERSTORMS WILL LIKELY BE LATE FRIDAY AND INTO EARLY SATURDAY. GUSTY WINDS WILL BE THE PRIMARY THREATS FROM ANY STORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE THIS AFTERNOON OR TONIGHT. 05
Nearby
Severe Thunderstorm Warnings in Texas, 2011Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.